Pennsylvania, 2017Flash Flood and Damaging Winds in Pennsylvania, August 4 to 5, 2017
August 4 to 5, 2017 · NWS CTP · 38 events in 19 counties and zones
A line of pre-frontal convection developed well ahead of an approaching cold front in a moderate CAPE and moderate shear environment over central Pennsylvania during the afternoon of August 4, 2017. This line of storms produced numerous reports of wind damage, and a brief EF1 tornado formed with a cell on the southern portion of this line in Fulton County, PA.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $154,000
- Crop damage
- None recorded
- Events
- 38
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of pre-frontal convection developed well ahead of an approaching cold front in a moderate CAPE and moderate shear environment over central Pennsylvania during the afternoon of August 4, 2017. This line of storms produced numerous reports of wind damage, and a brief EF1 tornado formed with a cell on the southern portion of this line in Fulton County, PA. Heavy rainfall also accompanied the storms. Flash flooding occurred across Cumberland County on the evening of the 4th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 4, 10:05 AM EST, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 4, 10:05 AM EST, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service State College PA
1105 AM EDT Fri Aug 4 2017
.SYNOPSIS...
Warm and more humid conditions will prevail for the rest of
today until a strong cold front pushes east through the region
tonight, bringing cooler and drier conditions for the weekend.
Unseasonably cool weather will continue into early next week.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
Airmass becoming primed for the development of scattered to
numerous showers and some strong to severe TSRA from 17Z through
02Z Sat along and in advance of a strong cold front...currently
near the Indiana/Ohio border.
SPC's Slight Risk for severe TSRA covers all but our far
eastern zones where a marginal risk is in effect.
Primary, initial concern for SVR TSRA should be across the Susq
Valley and Northcentral Mountains where the best combination of
high cape and moderately stg llvl shear will produce 0-1 km EHIs
of 1-2 m2/s2. These values of EHI will support some isolated
supercells with a chc for an isolated EF0/EF1 tornado.
Little change made to pops and temps for this afternoon.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Storms may persist after dark (00-06z Sat) given degree of
large-scale ascent with vigorous upper level system and
seasonably strong surface cold front. A blend of WPC/NBM QPF
depicts a zone of 0.50-1.00 inch rainfall amounts along/ahead of
cold FROPA ending 06z Sat.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Models are in good agreement with an unseasonably strong cold
front on the doorstep of western PA by late Friday afternoon.
They also agree in generating impressive instability with the
added ingredient of increasing deep layer shear later in the
day. The area is outlooked for a SLIGHT risk of severe storms,
and at first glance it looks like the main cold front will be
entering the region after max heating with waning instability.
But the guidance is hinting at a pre-frontal trough developing
over west-central PA which is used to act as a focus for
developing convection during the afternoon. Additionally, the
GFS/ECMWF paint a relatively broad area of enhanced low level
EHI's by afternoon and evening which should support scattered
supercells and even an isolated tornado. So anticipate scattered
convection to kick off in the early afternoon with the main
show later in the day through the evening.
Following the cold front, Saturday will turn significantly
cooler with just the chance of a few showers/thunderstorms as
the still strong mid summer sun and relatively cold air aloft
combine to support steepening lapse rates with daytime heating.
With the upper shortwave expected to begin shearing out to our
north, models suggest the best chance for a shower will be over
the higher elevations of the west and north.
Sunday will be dry and unseasonably cool as high pressure slides
over the state. The cooler than normal conditions look to
continue for much of next week.
A new shortwave is made to approach for Monday. The ECMWF
shows a stronger trough and even a well developed surface low
racing through the state during the day. The GEFS shows a weaker
inverted surface trough and a much flatter wave aloft. The
ECENS agrees with its deterministic counterpart showing a well
organized surface low. A model blend for POPs yields a fairly
wet day as the new surge of showers pushes through the area
during the day.
Drier air is slated to return for midweek as the frontal system
is moved off to our east. From Wed-Thu there is some
disagreement with rainfall potential. The GFS/GEFS are wetter
under a flatter upper zonal flow regime while the ECMWF keeps
us mainly dry until the end of the week. Too early to tease out
the details at this time.
&&
.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
Daytime heating should pop convection around the entire area in
the aftn, but the more certain timing for TSRA will be late in
the aftn and through the entire evening. This will be due to the
passage of a cold front. The front will drag along and ts/shra
will likely linger near/over the eastern terminals through much
of the night. Will knock the mentions of thunder out after 04Z
west and 09Z east.
.OUTLOOK...
Sat-Sun...No sig wx.
Mon...Showers likely, chance of thunderstorms.
Tue...Chance of showers.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Lambert/Gartner
NEAR TERM...Lambert
SHORT TERM...La Corte/Steinbugl
LONG TERM...La Corte/Steinbugl
AVIATION...Dangelo/Lambert
Hazardous weather outlook, Aug 4, 3:34 AM EST, 8 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
434 AM EDT Fri Aug 4 2017
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-050845-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
434 AM EDT Fri Aug 4 2017
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and Tonight.
Severe thunderstorms with damaging winds 60 mph or greater and
large hail exceeding 1 inch in diameter are possible this afternoon
and evening.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
BG/MD
In the hours before
Special weather statement, Aug 4, 7:51 AM EST, 4 hours 39 minutes before
Special Weather Statement
National Weather Service State College PA
851 AM EDT FRI AUG 4 2017
PAZ005-041400-
McKean PA-
851 AM EDT FRI AUG 4 2017
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MCKEAN COUNTY UNTIL
1000 AM EDT...
At 850 AM EDT, Doppler radar indicated a strong thunderstorm over
Westline, moving northeast at 20 mph.
Pea size hail and brief wind gusts in excess of 40 mph are possible.
This strong thunderstorm will be near...
Marshburg around 900 AM EDT.
Cyclone around 915 AM EDT.
Bradford and Rew around 935 AM EDT.
Other locations impacted by this storm include Eldred, Lewis Run,
University Of Pittsburgh - Bradford and Bradford Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4198 7828 4173 7876 4181 7888 4200 7869
4200 7831
TIME...MOT...LOC 1250Z 225DEG 16KT 4180 7877
LambertSpecial weather statement, Aug 4, 12:03 PM EST, 27 minutes before
Special Weather Statement
National Weather Service State College PA
103 PM EDT FRI AUG 4 2017
PAZ056-063-064-041745-
Perry PA-Adams PA-Cumberland PA-
103 PM EDT FRI AUG 4 2017
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF ADAMS...CUMBERLAND...AND
PERRY COUNTIES UNTIL 145 PM EDT...
At 102 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Schlusser to near Mount Holly Springs to
Cashtown. Movement was north at 15 mph.
Pea size hail and winds in excess of 40 mph are possible.
Locations impacted include...
Mechanicsburg, Carlisle, Enola, Gettysburg, Camp Hill, Plainfield,
Hogestown, Pine Grove Furnace, New Bloomfield, Mount Holly Springs,
Newville, Bloserville, Duncannon, Wertzville, Boiling Springs, Walnut
Bottom, New Kingstown, Marysville, Schlusser and Carlisle Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3980 7743 3996 7747 3998 7746 4000 7748
4041 7730 4052 7698 4047 7695 4042 7702
4038 7703 4036 7700 4035 7693 4032 7691
4028 7692 4015 7700 4015 7703 4007 7714
4003 7707 3985 7718
TIME...MOT...LOC 1702Z 200DEG 13KT 4024 7713 4012 7728 3988 7736
RXRSpecial weather statement, Aug 4, 12:19 PM EST, 11 minutes before
Special Weather Statement
National Weather Service State College PA
119 PM EDT FRI AUG 4 2017
PAZ025-034-041745-
Bedford PA-Blair PA-
119 PM EDT FRI AUG 4 2017
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BEDFORD AND BLAIR
COUNTIES UNTIL 145 PM EDT...
At 119 PM EDT, Doppler radar indicated a strong thunderstorm over
Blue Knob State Park, moving northeast at 10 mph.
Pea size hail and winds in excess of 40 mph are possible.
Locations impacted include...
Blue Knob State Park, Roaring Spring, Osterburg, Ski Gap, Queen,
Claysburg, East Freedom and Blue Knob Ski Resort.
LAT...LON 4018 7869 4021 7868 4026 7864 4028 7865
4028 7864 4031 7864 4035 7861 4037 7856
4041 7856 4033 7836 4013 7856
TIME...MOT...LOC 1719Z 214DEG 8KT 4022 7858
RXRThunderstorm Wind, Cumberland
- When
- August 4, 12:30 PM EST
- Where
- Cumberland County, 1.13 mi E of Middlesex
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- 911 Call Center
- Coordinates
- 40.233, -77.109
A severe thunderstorm producing winds estimated near 60 mph knocked down several large trees across the 2600 block of Route 11 east of Carlisle. Trees down elsewhere in Cumberland County as well.
Thunderstorm Wind, Cumberland
- When
- August 4, 1:30 PM EST
- Where
- Cumberland County, 0.73 mi NNW of Cedar Cliff Manor
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.240, -76.935
A severe thunderstorm producing winds estimated near 60 mph knocked down a large tree across the road near the Route 11/Route 15 split in Camp Hill.
Thunderstorm Wind, Warren
- When
- August 4, 1:45 PM EST
- Where
- Warren County, 0.7 mi WNW of Youngsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 41.854, -79.343
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires along Mead Run Road near Youngsville.
Thunderstorm Wind, Lycoming
- When
- August 4, 2:39 PM EST
- Where
- Lycoming County, 0.92 mi WNW of Pennsdale
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.253, -76.817
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree and wires along Bush Hollow Road near Pennsdale.
Thunderstorm Wind, Lycoming
- When
- August 4, 2:47 PM EST
- Where
- Lycoming County, 0.49 mi SSW of Duboistown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.214, -77.035
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree and wires along Jack's Hollow Road in Armstrong Township.
Thunderstorm Wind, Schuylkill
- When
- August 4, 3:03 PM EST
- Where
- Schuylkill County, 0.33 mi WNW of Shenandoah
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 40.821, -76.206
A severe thunderstorm producing winds estimated near 60 mph blew off a portion of a roof on a structure on West Arlington Street in Shenandoah.
Thunderstorm Wind, Sullivan
- When
- August 4, 3:27 PM EST
- Where
- Sullivan County, 1.49 mi NE of Mildred
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- 911 Call Center
- Coordinates
- 41.492, -76.356
A severe thunderstorm producing winds estimated near 60 mph knocked down trees in multiple locations in Colley Township.
Thunderstorm Wind, Blair
- When
- August 4, 3:31 PM EST
- Where
- Blair County, 2.13 mi W of Canan
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.469, -78.471
A severe thunderstorm producing winds estimated near 60 mph knocked down trees along Sugar Run Road in Allegheny Township.
Thunderstorm Wind, Huntingdon
- When
- August 4, 3:43 PM EST
- Where
- Huntingdon County, 2.07 mi NW of Mc Alevys Fort
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- 911 Call Center
- Coordinates
- 40.651, -77.849
A severe thunderstorm producing winds estimated near 60 mph knocked down numerous trees and wires along Route 26 in northern Huntindgon County.
Thunderstorm Wind, Somerset
- When
- August 4, 3:45 PM EST
- Where
- Somerset County, 1.17 mi NW of Ogletown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 40.211, -78.717
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires near Ogletown.
Thunderstorm Wind, Blair
- When
- August 4, 3:49 PM EST
- Where
- Blair County, 0.62 mi W of Bellwood
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.601, -78.342
A severe thunderstorm producing winds estimated near 60 mph knocked down trees near Bellwood.
Thunderstorm Wind, Blair
- When
- August 4, 4:01 PM EST
- Where
- Blair County, 1.19 mi NW of Tyrone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.694, -78.243
A severe thunderstorm producing winds estimated near 60 mph knocked down wires onto Decker Hollow Road north of Tyrone.
Thunderstorm Wind, Fulton
- When
- August 4, 4:50 PM EST
- Where
- Fulton County, 1.44 mi W of Andover
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 39.953, -78.127
A severe thunderstorm producing winds estimated near 60 mph knocked down several trees west of Andover.
Thunderstorm Wind, Fulton
- When
- August 4, 4:50 PM EST
- Where
- Fulton County, 0.07 mi E of Crystal Spg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.950, -78.229
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires near the intersection of Route 915 and Pleasant Valley Road near the Crystal Spring exit on I-70.
Thunderstorm Wind, Franklin
- When
- August 4, 5:20 PM EST
- Where
- Franklin County, 1.74 mi N of Richmond Furnace
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 39.995, -77.900
A severe thunderstorm producing winds estimated near 60 mph damaged multiple trees just east of Cowans Gap.
Thunderstorm Wind, Fulton
- When
- August 4, 5:20 PM EST
- Where
- Fulton County, 0.79 mi NNE of Mc Connellsburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.941, -77.996
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires near McConnellsburg.
Thunderstorm Wind, Franklin
- When
- August 4, 5:34 PM EST
- Where
- Franklin County, 1.16 mi SW of Upper Strasburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.057, -77.715
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree and wires near Upper Strasburg.
Thunderstorm Wind, Tioga
- When
- August 4, 5:34 PM EST
- Where
- Tioga County, 1.18 mi E of Wellsboro Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.732, -77.377
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees along Route 362 between Airport Road and the Wellsboro Country Club.
Thunderstorm Wind, Tioga
- When
- August 4, 5:38 PM EST
- Where
- Tioga County, 2.1 mi E of Asaph
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.770, -77.379
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires near the intersection of Dantz Run Road and Route 6 west of Wellsboro.
Thunderstorm Wind, Tioga
- When
- August 4, 5:50 PM EST
- Where
- Tioga County, 2.84 mi NE of Whitneyville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.803, -77.186
A severe thunderstorm producing winds estimated near 60 mph snapped trees along Lake Road near Hills Creek State Park.
Thunderstorm Wind, Clinton
- When
- August 4, 6:11 PM EST
- Where
- Clinton County, 0.43 mi ENE of Dunnstown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.152, -77.422
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees near Dunnstown.
Thunderstorm Wind, Lycoming
- When
- August 4, 6:14 PM EST
- Where
- Lycoming County, 0.34 mi N of Larryville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 41.235, -77.220
A severe thunderstorm producing winds estimated near 70 mph knocked down numerous trees along Route 287 near Larrysville.
Thunderstorm Wind, Perry
- When
- August 4, 6:16 PM EST
- Where
- Perry County, 0.65 mi NW of Blain
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.336, -77.509
A severe thunderstorm producing winds estimated near 60 mph knocked down trees near Blain.
Thunderstorm Wind, Perry
- When
- August 4, 6:38 PM EST
- Where
- Perry County, 1.77 mi WNW of Esheol
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.483, -77.309
A severe thunderstorm producing winds estimated near 60 mph knocked down near Ickesburg.
Thunderstorm Wind, Perry
- When
- August 4, 6:40 PM EST
- Where
- Perry County, 1.85 mi SW of Newport
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.448, -77.150
A severe thunderstorm producing winds estimated near 60 mph knocked down trees between New Bloomfield and Newport.
Thunderstorm Wind, Snyder
- When
- August 4, 7:17 PM EST
- Where
- Snyder County, 1.23 mi W of Dundore
- Measured
- 78 kt (90 mph) estimated gust
- Property damage
- $55,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.729, -76.893
A severe thunderstorm produced very strong straight-line winds estimated near 90 mph, damaging a garage, a couple of barns, some trees and a cornfield north of Port Treverton in Snyder County.
Thunderstorm Wind, Cumberland
- When
- August 4, 7:42 PM EST
- Where
- Cumberland County, 0.3 mi NNW of Cedar Cliff Manor
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.234, -76.933
A severe thunderstorm producing winds estimated near 60 mph damaged a roof on a house near Camp Hill.
Thunderstorm Wind, Montour
- When
- August 4, 7:50 PM EST
- Where
- Montour County, 0.42 mi WNW of Danville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.973, -76.607
A severe thunderstorm producing winds estimated near 60 mph knocked down trees near Danville.
Thunderstorm Wind, Columbia
- When
- August 4, 8:11 PM EST
- Where
- Columbia County, 0.23 mi SSE of Espy
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 41.017, -76.418
A severe thunderstorm producing winds estimated near 60 mph knocked down trees along Central Road near Bloomsburg.
Thunderstorm Wind, Adams
- When
- August 4, 8:20 PM EST
- Where
- Adams County, 1.29 mi NE of Aspers
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 39.993, -77.263
A severe thunderstorm producing winds estimated near 60 mph knocked down trees in Menallen Township.
Thunderstorm Wind, Adams
- When
- August 4, 8:30 PM EST
- Where
- Adams County, 2.69 mi WNW of York Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.016, -77.146
A severe thunderstorm producing winds estimated near 60 mph knocked down trees in Huntington Township.
Thunderstorm Wind, Adams
- When
- August 4, 8:35 PM EST
- Where
- Adams County, 1.91 mi NNW of York Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.023, -77.120
A severe thunderstorm producing winds estimated near 60 mph knocked down trees in Latimore Township.
Thunderstorm Wind, Franklin
- When
- August 4, 8:45 PM EST
- Where
- Franklin County, 1.21 mi NE of Roxbury
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.134, -77.636
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires in northern Franklin County.
Flash Flood, Cumberland
- When
- August 4, 10:15 PM EST to August 5, 12:15 AM EST
- Where
- Cumberland County, 1.2 mi N of Plainfield to 0.78 mi WNW of Gettysburg Jct
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.217, -77.277
Numerous roads were flooded across the western portion of Cumberland County. A water rescue occurred at Clay and Hanover Streets in Carlisle.
Thunderstorm Wind, York
- When
- August 4, 10:30 PM EST
- Where
- York County, 1.24 mi W of Loganville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 39.847, -76.723
A severe thunderstorm producing winds estimated near 60 mph knocked down trees in Springfield Township.
Thunderstorm Wind, York
- When
- August 4, 10:40 PM EST
- Where
- York County, 1.11 mi ESE of Red Lion
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.891, -76.602
A severe thunderstorm producing winds estimated near 60 mph knocked down numerous large trees near Red Lion.
Thunderstorm Wind, Lancaster
- When
- August 4, 11:05 PM EST
- Where
- Lancaster County, 0.85 mi NNW of Hollinger
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.012, -76.304
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires along New Danville Pike south of Lancaster.
Thunderstorm Wind, Lancaster
- When
- August 4, 11:25 PM EST
- Where
- Lancaster County, 1.73 mi N of Hahnstown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- 911 Call Center
- Coordinates
- 40.195, -76.126
A severe thunderstorm producing winds estimated near 60 mph knocked down numerous trees and wires along Ebersole Road and Ridge Avenue.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Ohio, August 4, 20171 death · $152,000 · 50 kt wind · 10 events
- Flash Flooding in Louisiana, August 4 to 5, 2017$5.0 million · 2 events
- Hail and Damaging Winds in New York, August 4, 2017$286,000 · 1 in hail · 26 events
- Hail and Damaging Winds in Pennsylvania, August 4, 2017$119,000 · 1 in hail · 30 events
- Tornado and Flash Flood in Georgia, August 4, 2017$100,000 · EF1 · 2 events
- Damaging Winds and Lightning Strike in New York, August 4, 2017$56,000 · 65 kt wind · 16 events
- Damaging Winds in Pennsylvania, August 4, 2017$56,000 · 50 kt wind · 7 events
- Hail and Damaging Winds in New York, August 4, 2017$31,000 · 50 kt wind · 14 events
- Hail and Damaging Winds in Ohio, August 4, 2017$33,000 · 1 in hail · 10 events
- Hail and Damaging Winds in West Virginia, August 4, 2017$32,000 · 50 kt wind · 6 events
- Tornado and Flash Flood in New York, August 4, 2017$2,000 · 1 in hail · 29 events
- Damaging Winds in Pennsylvania, August 4, 2017$31,000 · 55 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 709466, 709467, 709468, 709469, 709470, 709471, 709472, 709473, 709474, 709475, 709476, 709477, 709478, 709479, 710698, 710699, 710700, 710701, 710702, 710703, 710704, 710705, 710706, 710707, 710708, 706144, 710709, 710710, 710711, 710712, 710713, 710714, 710715, 713988, 710716, 710717, 710718, 710719.